MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70020
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 06/08/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that pericardial effusion (pe) and death occurred.A left atrial appendage (laa) was being performed.Right femoral access was gained and trans-septal puncture (tsp) was performed with difficulty.The tsp system was removed and an anterior curve watchman truseal access system (was) was inserted.There was difficulty maneuvering the anterior curve was, which the physician believed was due to the tsp crossing.The anterior curve was removed and tsp was re-performed.The tsp system was removed and a double curve was inserted.Again, there was difficulty maneuvering the double curve was, which the physician believed was caused by the tsp crossing.The double curve was removed and an effusion sweep was performed which revealed a pe.A pericardiocentesis was performed, the patient was administered a platelet infusion, and taken to the intensive care unit (icu).Later that same day the patient was transferred to surgery to manage the bleeding.The patient did not survive surgical intervention.The official cause of death was uncontrolled bleeding.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14690693
Report Number2134265-2022-06676
Device Sequence Number5503589
Product Code DQY
UDI-Device Identifier08714729965718
UDI-Public08714729965718
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Model NumberM635TU70020
Device Catalogue NumberM635TU70020
Device Lot Number0028934484
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2022
Initial Report FDA Received Date06/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR
Patient SexFemale
Patient RaceWhite